Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 3, NWS Amarillo, TX

April 5, 200620 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Apr 5, 2006, 3:36 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 6, 2006, 7:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 3:36 PM CDT (20:36 UTC)
In effect from
Apr 6, 2006, 7:00 AM CDT
Expired
Apr 6, 2006, 9:07 PM CDT
In force
14 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 052036
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CDT WED APR 5 2006

...WINDY CONDITIONS TO RETURN TO THE TEXAS AND OKLAHOMA PANHANDLES
THURSDAY...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REGION DURING THE
DAY THURSDAY. AS THE STORM SYSTEM MOVES EAST...A STRONG SURFACE LOW
PRESSURE CENTER WILL DEVELOP ACROSS THE CENTRAL PLAINS.  THIS WILL
HELP TIGHTEN THE PRESSURE GRADIENT ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES. AS THE PRESSURE GRADIENT TIGHTENS...WIND SPEEDS WILL
INCREASE FROM THE WEST WITH SUSTAINED SPEEDS OF 35 MPH WITH GUSTS TO
NEAR 50 MPH. WIND SPEEDS WILL SLOWLY DIMINISH AFTER SUNSET THURSDAY
AS THE STORM SYSTEM MOVES AWAY FROM THE REGION...BUT WILL REMAIN
BREEZY WITH SPEEDS IN THE 15 TO 25 MPH RANGE.

OKZ001>003-TXZ001>020-060445-
/O.NEW.KAMA.WI.Y.0003.060406T1200Z-060407T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
336 PM CDT WED APR 5 2006

...WIND ADVISORY IN EFFECT FROM 7 AM TO 9 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 9 PM CDT THURSDAY. 

A STRONG STORM SYSTEM WILL MOVE ACROSS THE ROCKIES INTO THE CENTRAL
PLAINS DURING THE DAY THURSDAY. AS THIS STORM SYSTEM MOVES EAST...A
STRONG LOW PRESSURE CENTER AT THE SURFACE WILL DEVELOP AS WELL AND
HELP TO INCREASE THE PRESSURE GRADIENT AT THE SURFACE. AS THIS
GRADIENT TIGHTENS THURSDAY...SURFACE WINDS WILL INCREASE OUT OF THE
WEST WITH GUSTS TO 50 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES DRIVING ON ROADS ORIENTED NORTH SOUTH. USE EXTRA
CAUTION. 

PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY THE
RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES AS THE
WIND PICKS UP DUST AND ASH FROM THE BURN SCARS. VISIBILITIES COULD
DROP BELOW ONE MILE AT TIMES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

JORDAN
5 follow-up statements
000 
WWUS74 KAMA 060454
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1154 PM CDT WED APR 5 2006

...WINDY CONDITIONS TO RETURN TO THE TEXAS AND OKLAHOMA
PANHANDLES THURSDAY...

.A STRONG SURFACE LOW PRESSURE CENTER WILL DEEPEN RAPIDLY ACROSS THE
CENTRAL PLAINS IN RESPONSE TO THE APPROACH OF A STRONG UPPER LEVEL SYSTEM.
AS THE PRESSURE GRADIENT TIGHTENS...WIND SPEEDS WILL INCREASE FROM THE
WEST WITH SUSTAINED SPEEDS OF 35 MPH...POSSIBLY HIGHER...WITH GUSTS OVER
50 MPH.

OKZ001>003-TXZ001>020-061300-
/O.CON.KAMA.WI.Y.0003.060406T1200Z-060407T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1154 PM CDT WED APR 5 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM CDT
THURSDAY...

A STRONG STORM SYSTEM WILL MOVE ACROSS THE ROCKIES INTO THE CENTRAL
PLAINS DURING THE DAY THURSDAY. A SURFACE LOW PRESSURE CENTER WILL
DEEPEN RAPIDLY IN RESPONSE...HELPING TO INCREASE THE PRESSURE GRADIENT
AT THE SURFACE. AS THIS GRADIENT TIGHTENS THURSDAY...SURFACE WINDS
WILL INCREASE OUT OF THE WEST...POSSIBLY HIGHER THAN 35 MPH...WITH
GUSTS OVER 50 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES DRIVING ON ROADS ORIENTED NORTH TO SOUTH.
USE EXTRA CAUTION.

PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY
THE RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES
AS THE WIND PICKS UP DUST AND ASH FROM THE BURN SCARS. VISIBILITIES
COULD DROP BELOW ONE MILE AT TIMES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

KRAMAR
000 
WWUS74 KAMA 060907
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
407 AM CDT THU APR 6 2006

...VERY WINDY CONDITIONS TO RETURN TO THE TEXAS AND OKLAHOMA
PANHANDLES TODAY...

.A STRONG SURFACE LOW PRESSURE CENTER WILL DEEPEN RAPIDLY ACROSS
THE CENTRAL PLAINS IN RESPONSE TO THE APPROACH OF A STRONG UPPER
LEVEL SYSTEM. AS THE PRESSURE GRADIENT TIGHTENS...WIND SPEEDS
WILL INCREASE FROM THE WEST WITH SUSTAINED SPEEDS OF 35 TO 40
MPH...WITH GUSTS OVER 50 MPH.

TXZ011>020-061715-
/O.UPG.KAMA.WI.Y.0003.060406T1200Z-060407T0200Z/
/O.NEW.KAMA.HW.W.0002.060406T1200Z-060407T0200Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
407 AM CDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE. THIS WARNING IS AN
UPGRADE FROM THE PREVIOUSLY ISSUED WIND ADVISORY.

A STRONG STORM SYSTEM WILL MOVE ACROSS THE CENTRAL HIGH PLAINS TODAY.
A LOW PRESSURE CENTER WILL DEEPEN RAPIDLY IN RESPONSE...HELPING TO
INCREASE THE PRESSURE GRADIENT AT THE SURFACE. THIS TIGHT SURFACE
GRADIENT WILL CAUSE SUSTAINED WINDS OF 40 MILES AN HOUR OR GREATER
WITH GUSTS TO AROUND 60 MILES AN HOUR ACROSS THE SOUTHERN TEXAS PANHANDLE.

PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY THE
RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES AS THE
WIND PICKS UP DUST AND ASH FROM THE BURN SCARS. VISIBILITIES COULD
DROP BELOW ONE MILE AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. MOTORISTS SHOULD USE
EXTREME CAUTION. PEOPLE DRIVING HIGH PROFILE VEHICLES MAY WANT TO
POSTPONE THEIR TRIP ACROSS THE SOUTHERN TEXAS PANHANDLE THROUGH EARLY
THIS EVENING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

OKZ001>003-TXZ001>010-061715-
/O.CON.KAMA.WI.Y.0003.060406T1200Z-060407T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
407 AM CDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
CDT THIS EVENING...

A STRONG STORM SYSTEM WILL MOVE ACROSS THE CENTRAL HIGH PLAINS
TODAY. A LOW PRESSURE CENTER WILL DEEPEN RAPIDLY IN
RESPONSE...HELPING TO INCREASE THE PRESSURE GRADIENT AT THE SURFACE.
THIS TIGHT SURFACE GRADIENT WILL CAUSE SUSTAINED WINDS OF 35 MILES AN
HOUR OR GREATER WITH GUSTS UP TO 55 MILES AN HOUR ACROSS THE OKLAHOMA
PANHANDLE AND NORTHERN TEXAS PANHANDLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY
THE RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES
AS THE WIND PICKS UP DUST AND ASH FROM THE BURN SCARS.
VISIBILITIES COULD DROP BELOW ONE MILE AT TIMES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

GOEHRING
000 
WWUS74 KAMA 061206
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
706 AM CDT THU APR 6 2006

...VERY WINDY CONDITIONS TO RETURN TO THE TEXAS AND OKLAHOMA
PANHANDLES TODAY...

.A STRONG SURFACE LOW PRESSURE CENTER WILL DEEPEN RAPIDLY ACROSS
THE CENTRAL PLAINS IN RESPONSE TO THE APPROACH OF A STRONG UPPER
LEVEL SYSTEM. AS THE PRESSURE GRADIENT TIGHTENS...WIND SPEEDS
WILL INCREASE FROM THE WEST WITH SUSTAINED SPEEDS OF 35 TO
40 MPH...WITH GUSTS OVER 50 MPH.

TXZ011>020-062015-
/O.CON.KAMA.HW.W.0002.000000T0000Z-060407T0200Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
706 AM CDT THU APR 6 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

A STRONG STORM SYSTEM WILL MOVE ACROSS THE CENTRAL HIGH PLAINS
TODAY. A LOW PRESSURE CENTER WILL DEEPEN RAPIDLY IN RESPONSE...
HELPING TO INCREASE THE PRESSURE GRADIENT AT THE SURFACE. THIS TIGHT
SURFACE GRADIENT WILL CAUSE SUSTAINED WINDS OF 40 MILES AN HOUR OR
GREATER WITH GUSTS TO AROUND 60 MILES AN HOUR ACROSS THE SOUTHERN
TEXAS PANHANDLE.

PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY
THE RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES
AS THE WIND PICKS UP DUST AND ASH FROM THE BURN SCARS.
VISIBILITIES COULD DROP BELOW ONE MILE AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. MOTORISTS SHOULD
USE EXTREME CAUTION. PEOPLE DRIVING HIGH PROFILE VEHICLES MAY
WANT TO POSTPONE THEIR TRIP ACROSS THE SOUTHERN TEXAS PANHANDLE
THROUGH EARLY THIS EVENING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

OKZ001>003-TXZ001>010-062015-
/O.CON.KAMA.WI.Y.0003.000000T0000Z-060407T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
706 AM CDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A STRONG STORM SYSTEM WILL MOVE ACROSS THE CENTRAL HIGH PLAINS
TODAY. A LOW PRESSURE CENTER WILL DEEPEN RAPIDLY IN
RESPONSE...HELPING TO INCREASE THE PRESSURE GRADIENT AT THE SURFACE.
THIS TIGHT SURFACE GRADIENT WILL CAUSE SUSTAINED WINDS OF 35 MILES AN
HOUR OR GREATER WITH GUSTS UP TO 55 MILES AN HOUR ACROSS THE OKLAHOMA
PANHANDLE AND NORTHERN TEXAS PANHANDLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY
THE RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES
AS THE WIND PICKS UP DUST AND ASH FROM THE BURN SCARS.
VISIBILITIES COULD DROP BELOW ONE MILE AT TIMES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

GOEHRING
000 
WWUS74 KAMA 062010
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT THU APR 6 2006

...VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES...

.A STRONG SURFACE LOW PRESSURE CENTER WILL CONTINUE TO DEEPEN RAPIDLY
ACROSS THE CENTRAL PLAINS IN RESPONSE TO A STRONG UPPER LEVEL LOW
PRESSURE SYSTEM. AS THE PRESSURE GRADIENT TIGHTENS...WIND SPEEDS WILL
INCREASE FROM THE WEST WITH SUSTAINED SPEEDS OF 35 TO 45 MPH...WITH
GUSTS OVER 50 MPH.

TXZ011>020-070200-
/O.CON.KAMA.HW.W.0002.000000T0000Z-060407T0200Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
310 PM CDT THU APR 6 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY THE
RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES AS THE
WIND PICKS UP DUST AND ASH FROM THE BURN SCARS. VISIBILITIES COULD
DROP BELOW ONE MILE AT TIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT. MOTORISTS SHOULD
USE EXTREME CAUTION. PEOPLE DRIVING HIGH PROFILE VEHICLES MAY
WANT TO POSTPONE THEIR TRIP ACROSS THE SOUTHERN TEXAS PANHANDLE
THROUGH EARLY THIS EVENING.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

OKZ001>003-TXZ001>010-070200-
/O.CON.KAMA.WI.Y.0003.000000T0000Z-060407T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
310 PM CDT THU APR 6 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY
FOR HIGH PROFILE VEHICLES.

PERSONS IN THE EASTERN TEXAS PANHANDLE EAST OF AREAS BURNED BY
THE RECENT WILDFIRES SHOULD ALSO BE PREPARED FOR LOW VISIBILITIES
AS THE WIND PICKS UP DUST AND ASH FROM THE BURN SCARS.
VISIBILITIES COULD DROP BELOW ONE MILE AT TIMES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

JRC
000 
WWUS74 KAMA 070207
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
907 PM CDT THU APR 6 2006

...WIND CONCERNS DIMINISHING INTO THE EVENING...

.DAYTIME MIXING WILL SUBSIDE WITH THE LOSS OF HEATING. WHILE PRESSURE
GRADIENT WILL REMAIN SOMEWHAT TIGHT...WINDS ARE ONLY EXPECTED IN THE
10 TO 20 KT RANGE OVERNIGHT UNTIL FRONTAL BOUNDARY MOVES THROUGH
EARLY TO MID MORNING.

TXZ011>020-070315-
/O.CAN.KAMA.HW.W.0002.000000T0000Z-060407T0200Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
907 PM CDT THU APR 6 2006

...HIGH WIND WARNING IS CANCELLED...

WINDS ARE EXPECTED TO DIMINISH THROUGH THE EVENING AS STRONG DAYTIME
MIXING WANES. SINCE WINDS OF 40 MPH ARE NO LONGER EXPECTED TO PRESENT
SIGNIFICANT HAZARDS...THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED
THE HIGH WIND WARNING.

$$

OKZ001>003-TXZ001>010-070315-
/O.CAN.KAMA.WI.Y.0003.000000T0000Z-060407T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
907 PM CDT THU APR 6 2006

...WIND ADVISORY IS CANCELLED...

WINDS ARE EXPECTED TO DIMINISH THROUGH THE EVENING AS STRONG DAYTIME
MIXING WANES. SINCE WINDS OF 35 MPH ARE NO LONGER EXPECTED TO PRESENT
SIGNIFICANT HAZARDS...THE NATIONAL WEATHER SERVICE IN AMARILLO HAS
CANCELLED THE WIND ADVISORY.

$$

KRAMAR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 4:33 AM CDT, 11 hours 3 minutes earlier.

Area forecast discussion, Apr 5, 4:33 AM CDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
433 AM CDT WED APR 5 2006

.DISCUSSION...
VERY WARM TO NEAR RECORD HIGH TEMPERATURES ARE IN STORE FOR MOST OF
THE AREA TODAY. THE DRYLINE DEVELOPS OVER THE EXTREME EASTERN PART
OF THE PANHANDLES WITH DOWNSLOPING CONDITIONS WEST. RED FLAG CRITERIA
SHOULD BE MET OVER THE WESTERN COUNTIES THIS AFTERNOON WHERE RELATIVE
HUMIDITIES DROP BELOW 15 PERCENT AND 20 FOOT WINDS INCREASE ABOVE 20
MPH.

AS THE STRONG LOW PRESSURE SYSTEM APPROACHES THE SOUTHERN
PLAINS...THE DRYLINE MARCHES EAST. THE SURFACE GRADIENT TIGHTENS ON
THURSDAY...AND WINDS WILL LIKELY REACH THE WIND ADVISORY THRESHOLD. IN
ADDITION...THE LOWER LEVELS OF THE ATMOSPHERE BECOMES DRIER AND THE
RED FLAG CONDITIONS SPREAD THROUGHOUT THE REST OF THE PANHANDLES.

THE COLD FRONT SWEEPS THROUGH THE AREA EARLY ON FRIDAY...INTRODUCING
BREEZY TO WINDY NORTH WINDS...AND BRINGING TEMPORARY RELIEF TO THE
FIRE DANGER. THE SURFACE FLOW TRANSITIONS BACK FROM THE SOUTH
SATURDAY...AND BEGINS THE SLOW MODIFICATION OF THE AIRMASS. DRY AIR
FILTERS INTO THE WESTERN PORTIONS OF THE PANHANDLES AS EARLY AS
SUNDAY...AND WORKS EAST THE FIRST HALF OF THE WEEK. NO PRECIPITATION
IS IN SIGHT FOR THE PANHANDLES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                87  52  71  40 /  10   0   0   0
BEAVER OK                  87  54  73  40 /  10  10  10   0
BOISE CITY OK              85  47  65  38 /  10  10   0   0
BORGER TX                  86  57  71  44 /  10   0   0   0
BOYS RANCH TX              89  51  72  40 /  10   0   0   0
CANYON TX                  89  51  72  40 /  10   0   0   0
CLARENDON TX               87  57  76  44 /  10  10   0   0
DALHART TX                 85  46  69  36 /  10   0   0   0
GUYMON OK                  88  51  71  40 /  10  10  10   0
HEREFORD TX                86  49  71  39 /  10   0   0   0
LIPSCOMB TX                86  56  74  42 /  10  10  10   0
PAMPA TX                   85  58  70  43 /  10  10  10   0
SHAMROCK TX                86  61  77  45 /  10  10  10   0
WELLINGTON TX              86  61  79  47 /  10  10  10   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM WEDNESDAY TO 9 PM WEDNESDAY FOR THE
     FOLLOWING ZONE: CIMARRON.

     FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 10 PM THURSDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.

TX...FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 10 PM THURSDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
     WHEELER.

     RED FLAG WARNING FROM 11 AM WEDNESDAY TO 9 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...
     OLDHAM...POTTER...RANDALL...AND SHERMAN.

&&

24/08
Hazardous weather outlook, Apr 5, 1:00 PM CDT, 2 hours 36 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT WED APR 5 2006

OKZ001>003-TXZ001>020-061100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

FIRE DANGER WILL BE HIGH TO VERY HIGH TODAY...ESPECIALLY IN THE
WESTERN SECTIONS OF THE PANHANDLES. A RED FLAG WARNING IS IN EFFECT
FOR THE WESTERN ONE-THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL
9 PM. ALSO...CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

EXTREMELY HIGH FIRE DANGER IS EXPECTED ON THURSDAY ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES. VERY STRONG WESTERLY WINDS OF 25 TO 35
MPH WITH GUSTS TO AROUND 50 MPH WILL AFFECT THE PANHANDLES WITH
RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. HIGH FIRE DANGER IS
EXPECTED AGAIN ON SUNDAY...MONDAY...AND TUESDAY...MAINLY ACROSS THE
WESTERN PORTIONS OF THE PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS THE AREA SHOULD PREPARE
FOR THE POSSIBILITY OF DANGEROUS WILDFIRE SPREAD TODAY AND
ESPECIALLY ON THURSDAY. PREPARATIONS SHOULD BE MADE FOR INCREASED
FIRE DANGER AGAIN ON SUNDAY...MONDAY...AND TUESDAY.

COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 5:34 AM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more10 hr
Apr 5, 5:34 AM CDTRed Flag WarningAMADallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more16 hr
Apr 5, 3:19 PM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more30 hr

Nearby

Wind Advisories in Texas, 2006Wind Advisories in Oklahoma, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.